Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 15, 2020, 3:54 PM MDT for 12 counties in Colorado. It took effect at Jun 16, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2020, 3:54 PM MDT (21:54 UTC)
- In effect from
- Jun 16, 2020, 12:00 PM MDT
- Expired
- Jun 16, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 36 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3926 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WWUS85 KBOU 152154 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 354 PM MDT Mon Jun 15 2020 ...HOT AND WINDY THE NEXT TWO AFTERNOONS... .Hot weather and windy conditions in the afternoons will cause very high fire danger across portions of eastern Colorado in areas that have not had much recent rainfall. The winds will be strongest on the plains and in the southern Front Range foothills on Tuesday afternoon, along with humidities of 10 to 15 percent. On Wednesday, the winds will not be as strong, but it will be drier, with humidities as low as 8 percent. In the areas with greener grass, there is still potential for fires to move quickly due to the wind, but the fuel moisture will reduce this potential. COZ247-161100- /O.UPG.KBOU.FW.A.0008.200616T1800Z-200617T0200Z/ /O.NEW.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/ /O.NEW.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 354 PM MDT Mon Jun 15 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 247...SOUTHERN LINCOLN AND SOUTHEAST ELBERT COUNTIES... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 247... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 8 PM MDT Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...Fire Weather Zone 247. * Winds...South 15 to 25 mph with gusts up to 40 mph on Tuesday. South 10 to 20 mph with gusts to 30 mph on Wednesday. * Timing...Winds will peak in the mid to late afternoon. Conditions will improve in the evening. * Relative Humidity...As low as 12 percent Tuesday and 8 percent Wednesday. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ246-161100- /O.NEW.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/ /O.NEW.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- 354 PM MDT Mon Jun 15 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 246...NORTHERN LINCOLN AND NORTHEAST ELBERT COUNTIES... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 246... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 8 PM MDT Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...Fire Weather Zone 246. * Winds...South 15 to 25 mph with gusts up to 40 mph on Tuesday. South 10 to 20 mph with gusts to 30 mph on Wednesday. * Timing...Conditions will be worst in the afternoons, and improve in the early evening hours. * Relative Humidity...As low as 13 percent on Tuesday and as low as 8 percent Wednesday. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ216-161100- /O.UPG.KBOU.FW.A.0008.200616T1800Z-200617T0200Z/ /O.NEW.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- 354 PM MDT Mon Jun 15 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 216...THE SOUTHERN FRONT RANGE FOOTHILLS... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 8 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 216. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Timing...Winds will peak in the mid to late afternoon. Conditions will improve in the evening. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ244-248>251-161100- /O.NEW.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/ Morgan County-Logan County-Washington County-Sedgwick County- Phillips County- 354 PM MDT Mon Jun 15 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 244 AND 248 THROUGH 251...THE NORTHEAST COLORADO PLAINS... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 8 PM MDT Tuesday. * Affected Area...Fire Weather Zones 244...248...249...250 and 251. * Winds...South 15 to 25 mph with gusts up to 40 mph. * Timing...Conditions will be worst in the afternoon and improve during the early evening. * Relative Humidity...As low as 12 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-161100- /O.NEW.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/ Central and Southeast Park County- 354 PM MDT Mon Jun 15 2020 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 214...SOUTH PARK... The National Weather Service in Denver has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...Fire Weather Zone 214. * Winds...Southwest 10 to 15 mph with gusts up to 25 mph. * Timing...Conditions will be worst Wednesday afternoon and improve Wednesday evening. * Relative Humidity...As low as 11 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ RJK/Gimmestad
3 follow-up statements
275 WWUS85 KBOU 160949 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 349 AM MDT Tue Jun 16 2020 ...HOT AND WINDY TODAY AND WEDNESDAY... .Hot weather and windy conditions will cause critical fire danger across portions of eastern Colorado in areas that have not had much recent rainfall. The winds will be strongest on the plains and in the southern Front Range foothills this afternoon, along with humidities of 10 to 15 percent. On Wednesday, the winds will not be as strong, but it will be drier, with humidities as low as 8 percent. In the areas with greener grass, there is still potential for fires to move quickly due to the wind, but the fuel moisture will reduce this potential. COZ246-247-161800- /O.CON.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/ /O.CON.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 349 AM MDT Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 246...NORTHERN LINCOLN AND NORTHEAST ELBERT COUNTIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 246... * Affected Area...Fire Weather Zones 246 and 247. * Winds...South 15 to 25 mph with gusts up to 40 mph this afternoon. Winds gusts up to 30 mph Wednesday afternoon. * Timing...Conditions will be worst in the afternoons, and improve in the early evening hours. * Relative Humidity...As low as 10 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ216-244-248>251-161800- /O.CON.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet-Morgan County- Logan County-Washington County-Sedgwick County-Phillips County- 349 AM MDT Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 244 AND 248 THROUGH 251...THE NORTHEAST COLORADO PLAINS... * Affected Area...Fire Weather Zones 216...244...248...249... 250 and 251. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Timing...Conditions will be worst in the afternoon and improve during the early evening. * Relative Humidity...As low as 10 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-161800- /O.CON.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/ Central and Southeast Park County- 349 AM MDT Tue Jun 16 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 214...SOUTH PARK... * Affected Area...Fire Weather Zone 214. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Timing...Conditions will be worst Wednesday afternoon and improve Wednesday evening. * Relative Humidity...As low as 10 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
196 WWUS85 KBOU 161730 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1130 AM MDT Tue Jun 16 2020 ...HOT AND WINDY TODAY AND WEDNESDAY... .Hot weather and windy conditions will cause critical fire danger across portions of eastern Colorado in areas that have not had much recent rainfall. The winds will be strongest on the plains and in the southern Front Range foothills this afternoon, along with humidities of 10 to 15 percent. On Wednesday, the winds will not be as strong, but it will be drier, with humidities as low as 8 percent. In the areas with greener grass, there is still potential for fires to move quickly due to the wind, but the fuel moisture will reduce this potential. COZ246-247-170200- /O.UPG.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/ /O.NEW.KBOU.FW.W.0015.200617T1800Z-200618T0200Z/ /O.CON.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 1130 AM MDT Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN COUNTIES... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 246 and 247. * Winds...South 15 to 25 mph with gusts up to 45 mph. * Timing...Conditions will be worst in the afternoons, and improve in the early evening hours. * Relative Humidity...As low as 8 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-170200- /O.UPG.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/ /O.NEW.KBOU.FW.W.0015.200617T1800Z-200618T0200Z/ Central and Southeast Park County- 1130 AM MDT Tue Jun 16 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 214. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Timing...Conditions will be worst Wednesday afternoon and improve Wednesday evening. * Relative Humidity...As low as 10 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ216-244-248>251-170200- /O.CON.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet-Morgan County- Logan County-Washington County-Sedgwick County-Phillips County- 1130 AM MDT Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS OF COLORADO... * Affected Area...Fire Weather Zones 216...244...248...249... 250 and 251. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Timing...Conditions will be worst in the afternoon and improve during the early evening. * Relative Humidity...As low as 10 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
632 WWUS85 KBOU 170204 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 804 PM MDT Tue Jun 16 2020 ...HOT AND WINDY TODAY AND WEDNESDAY... .On Wednesday, the winds will not be as strong, but it will be drier, with humidities as low as 8 percent. In the areas with greener grass, there is still potential for fires to move quickly due to the wind, but the fuel moisture will reduce this potential. COZ246-247-171200- /O.EXP.KBOU.FW.W.0014.000000T0000Z-200617T0200Z/ /O.CON.KBOU.FW.W.0015.200617T1800Z-200618T0200Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 804 PM MDT Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN COUNTIES... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN COUNTIES... * Affected Area...Fire Weather Zones 246 and 247. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Timing...Conditions will be worst in the afternoons, and improve in the early evening hours. * Relative Humidity...As low as 7 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ216-244-248>251-170315- /O.EXP.KBOU.FW.W.0014.000000T0000Z-200617T0200Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet-Morgan County- Logan County-Washington County-Sedgwick County-Phillips County- 804 PM MDT Tue Jun 16 2020 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS OF COLORADO... Continued gusty southeast winds up to 50 mph will continue across the far northeast plains of Colorado this evening, however humidity levels have risen to over 25 percent in most locales. Therefore, will let the red flag warning expire for this evening. $$ COZ214-171200- /O.CON.KBOU.FW.W.0015.200617T1800Z-200618T0200Z/ Central and Southeast Park County- 804 PM MDT Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... * Affected Area...Fire Weather Zone 214. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Timing...Conditions will be worst Wednesday afternoon and improve Wednesday evening. * Relative Humidity...As low as 11 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 15, 10:56 AM MDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 15, 10:56 AM MDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1056 AM MDT Mon Jun 15 2020 .UPDATE... Issued at 1038 AM MDT Mon Jun 15 2020 There is a batch of fairly dense clouds, mainly high clouds, over the western and northwestern CWA at this time. There is some smoke aloft as well. Will make some adjustments to the Sky and Wind GFE grids based of actual data. Removed all the "haze" in the GFE Weather grids, as haze is not expected to restrict visibility to under 7 statue miles over the CWA for the rest of the first period. && .SHORT TERM...(Today and tonight) Issued at 335 AM MDT Mon Jun 15 2020 Very dry and warm southwest flow aloft will persist today. A weak and shallow push of slightly cooler air will arrive early this morning from the northeast, but this will be long gone by the afternoon as the hot and dry southwest flow allows for deep mixing. Thus, expect high temperatures to be just as warm as yesterday with all of the plains reaching the lower to mid 90s. Some cirrus is lurking to our west and a bit of a mountain wave cloud along the northern Front Range, but not enough cloud to dampen temps any. We will see some very high based convection, but no precipitation is expected given LCLs close to 19000 ft MSL. However, can't rule out a stray microburst given dry adiabatic profile to 500 mb. Finally, some haze is expected as a result of several ongoing forest fires to our southwest, and supported by the vertically integrated smoke from the HRRR Smoke model. Southwest flow aloft will begin to increase late tonight as the next upper level trough to our west advances slightly eastward. This will enhance the downslope component in/near the Front Range Foothills tonight, with temperatures possibly rising as we head into the late night hours. Otherwise, a dry airmass and mostly clear skies should allow for decent radiational cooling but low temps still several degrees above normal. .LONG TERM...(Tuesday through Sunday) Issued at 335 AM MDT Mon Jun 15 2020 An upper level trough will begin moving eastward, from the nwrn US on Tue, with increasing southwest flow aloft. At the sfc, a lee trough will be over ern CO. The ECMWF continues to show some tropical moisture moving into the area from New Mexico while the GFS is further east. Still not sure which is the best solution so will keep in low pops for high based aftn storms. Highs will remain well above normal with readings in the mid to upper 90s across nern CO. In addition, may continue to see hazy skies as smoke from fires over AZ and swrn CO moves across. On Wed, the upper level trough will move across the nrn Rockies with west to southwest flow aloft. There is very little moisture embedded in the flow so it will be mainly dry with another day of above normal temperatures. For Wed night into Thu, a cold front will move across the area. There is very little low level moisture behind this front on Thu with a rather stable airmass in place. Thus tstm activity across the plains looks low with only widely scattered storms over the higher terrain. Highs will be cooler, as readings drop back to seasonal levels. By Fri, will see a gradual increase in low level moisture, across the plains, with better instability. In addition, there could be a few weak disturbances embedded in westerly flow aloft. Thus should see a better chc of aftn and evening storms across the plains. Highs will remain near seasonal levels. Looking ahead to Sat, there remain some differences between the ECMWF and GFS. The GFS has another cool front moving across, on Sat, with increasing low level moisture while the ECMWF is much drier and more stable. In addition, the GFS shows an upper level trough moving across in WNW flow aloft while the ECMWF doesn't show this feature. As a result, the ECMWF has warmer and drier conditions, for Sat, while the GFS is cooler with a good chc of storms. For now have gone with a blended solution and kept temps near normal with a chc for storms. For Sun, NW flow aloft will be over the area. Once again the ECMWF is dry and warmer while the GFS has a cooler and wetter solution in place. Thus will continue to go with a blended solution for now. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1038 AM MDT Mon Jun 15 2020 Models she the northeast and easterly winds to become southeasterly this afternoon and DIA. They also point to normal drainage wind patterns to commence later this evening. There should not be any ceiling issues at the big airport. && .FIRE WEATHER... Issued at 335 AM MDT Mon Jun 15 2020 For today, humidity values will be lower and dropping to around 10 percent in most areas. Fortunately winds will be lighter and under criteria. Fire danger will increase Tuesday and Wednesday due to increasing wind and low humidity levels. There also could be widely sct tstms as well, Tue aftn, which will produce gusty winds and lightning but little rainfall. At this time, the highest threat for fires would be over South Park, the southern Foothills and across the east central plains. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for COZ216-247. && UPDATE.........RJK SHORT TERM.....Barjenbruch LONG TERM......RPK AVIATION.......RJK FIRE WEATHER...Barjenbruch/RPK
Hazardous weather outlook, Jun 15, 10:59 AM MDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1059 AM MDT Mon Jun 15 2020 COZ030>051-161700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1059 AM MDT Mon Jun 15 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Very warm temperatures can be expected today. Fire danger will be elevated due to low humidity values, but winds will be lighter than yesterday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Fire danger will increase on Tuesday and continue into Wednesday as winds become stronger. There also will be a slight chance of afternoon and thunderstorms on Tuesday. The storms will produce gusty winds but limited rainfall. Cooler air will arrive on Thursday behind a cold front which will bring a chance of thunderstorms to the area by Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:45 PM MDT | Special Weather Statement | BOU | Logan | 30 min |
| Jun 14, 11:06 PM MDT | Special Weather Statement | BOU | Sedgwick | 24 min |
| Jun 15, 3:54 PM MDT | Fire Weather Watch | BOU | Elbert, Lincoln, Park | 20 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.